MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. QUARTEX; QUARTEX 4.5MM POLYAXIAL SCREW, 22MM

GLOBUS MEDICAL, INC. QUARTEX; QUARTEX 4.5MM POLYAXIAL SCREW, 22MM
Model Number 1149.4522
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were not available for evaluation.Imaging provided shows both screws at t1 to be broken at the neck of the screw.It is possible the screws were under excessive force during insertion, which led to weakening at the neck of the screw.The appropriate drill bit and tap should be used for the corresponding screw to tap dense bone to the full depth prior to insertion.Testing has shown that an under-prepared hole significantly increases insertion torque and exceeds typical forces.The exact cause of the reported issue could not be determined.
 
Event or Problem Description
It was reported that a revision was done for two quartex screws broke post operatively, causing patient pain.

Brand Name
QUARTEX
Common Device Name
QUARTEX 4.5MM POLYAXIAL SCREW, 22MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon 19403
MDR Report Key11622925
Report Number3004142400-2021-00056
Device Sequence Number3291714
Product Code NKG
UDI-Device Identifier00889095355741
UDI-Public00889095355741
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161591
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1149.4522
Device Lot NumberBAT760UA/MKW192AA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;